Sun overexposure, diet and personal hygiene can contribute to skin discoloration on the stomach. However, there are many different types of skin discolorations, so it is important to note that the method for diminishing the appearance of discoloration on the stomach may require different treatments. Don't self-diagnose, as any sudden skin-discoloration could indicate a medical problem.
Items you will need
Ask yourself the following questions before moving forward. Did the discoloration happen suddenly? Are you referring to hyperpigmentation (brown spots) on the skin? Are there orange or red areas of discoloration? If the discoloration happened suddenly or the areas of discoloration are red and/or orange, locate a dermatologist and make an appointment. If you are referring to hyperpigmentation, you will also need to see a dermatologist if you would like to diminish their appearance. Use the search words "dermatologist" with the name of your town to locate a dermatologist. Or ask friends and family for a recommendation.
Get a thorough skin examination and explain to the dermatologist when you first started to notice the appearance of the discoloration. If you recently started any new medications, you will also need to give this information to the dermatologist. The skin discoloration could indicate a number of conditions including psoriasis, contact dermatitis or even problems in the liver. Your dermatologist needs to view the discoloration before it can be treated. If these are simply areas of hyperpigmentation, the dermatologist can prescribe a prescription of Hydroquinone and Retin-A. Hydroquinone works to lighten these areas while Retin-A will help the cream to penetrate deep into the layers of the skin.
Apply the prescribed treatment as directed. Communicate with your dermatologist if any other changes occur. It is important to apply any cream or take any medications to treat the area exactly as prescribed or it could slow the process of seeing results.